Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Took Avodart. Having side effects. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am having a major ongoing issue. I'm 27. I took Avodart from 22-25. I was experiencing major side effects, ie no sex drive, erectile problems etc. Even body changes. I quit the drug but the problems still remain. What do I do ? I cant take it anymore. Is there anything I can take. I have had tons of blood tests that come back normal. I masterbate 3-5 x a week. Maybe that is my problem?
Posted Thu, 31 Oct 2013 in Sexual Problems
Answered by Dr. Ashish Mittal 1 hour later
Brief Answer:
Problem less likely due to Avodart use in past.

Detailed Answer:
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     27 year old male
•     History of Avodart use for 3 years till 2 year back
•     Complaints of: erectile dysfunction with normal test reports

Avodart contain Dutasteride, which inhibits conversion of testosterone to dihydrotestosterone (more active hormone). It increases the risk of erectile dysfunction (ED) and decrease sexual desire, which you also had during its use.

You have already stopped medicine for 2 years. Currently you are masturbating 3-5 times a week, which indicate normal sex drive. Considering stoppage of drug 2 years back and normal sex drive, it is less likely that your current problem is due to Avodart use. There is need to find out exact cause for ED in your case.

Erectile dysfunction can be a result of a psychological or physical problem.

Psychological causes: Most common cause in young patients. These include performance anxiety, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, smoking, drug abuse, hormonal imbalances, diabetes, hypertension, obesity, blood vessel disease and any other chronic diseases.

-Let me know if you have any of this risk factors.
-It will be helpful if you tell about name of investigations, which were normal in your case, to understand your case better and to recommend you some investigation.
-Let me know if you have normal erection during masturbation.

Erection do not get affected by masturbation in long term. If you have normal erection during masturbation and poor erection during sex it indicate conditioning of body for masturbation, which will solve after few days of stoppage of masturbation.

Overall your case appear very much treatable. Waiting for above information from you.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor